Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

July 16, 2021Copiah County, Mississippi

NWS Jackson, MS issued this special weather statement at Jul 16, 2021, 3:45 PM CDT for Copiah County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2021, 3:45 PM CDT (20:45 UTC)
Expired
Jul 16, 2021, 4:15 PM CDT
In force
30 min
Issued by
NWS Jackson, MS

County Copiah County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 32 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.8 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2021-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1465 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2021-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1465 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
718 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

797 
WWUS84 KJAN 162045
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
345 PM CDT Fri Jul 16 2021
 
MSZ048-049-054-055-162115-
Copiah MS-Hinds MS-Rankin MS-Simpson MS-
345 PM CDT Fri Jul 16 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RANKIN...
NORTHWESTERN SIMPSON...SOUTHEASTERN HINDS AND NORTHEASTERN COPIAH
COUNTIES UNTIL 415 PM CDT...

At 345 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Byram to near Whites to near
Hopewell. Movement was east at 15 mph.

Winds in excess of 40 mph will be possible with these storms.

Strong thunderstorms will be near...
  Jackson and Whites around 350 PM CDT.
  Union around 405 PM CDT.
  Harrisville around 410 PM CDT.

Other locations impacted by these storms include Georgetown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3227 9027 3213 9011 3188 9006 3184 9026
      3207 9031 3218 9040
TIME...MOT...LOC 2045Z 256DEG 14KT 3221 9035 3211 9023 3189 9018 

$$

TW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 16, 3:30 PM CDT, 15 minutes earlier.

Area forecast discussion, Jul 16, 3:30 PM CDT, 15 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
330 PM CDT Fri Jul 16 2021

.DISCUSSION...
Today and Tonight...

This afternoon's radar and satellite imagery shows a decent
amount of coverage in showers and thunderstorms. These storms will
continue into the evening and bring the potential for gusty
winds, lightning and locally heavy downpours until the loss of
daytime heating. Aloft, a trough is beginning to dig into the
southeast CONUS while a surface ridge is present to our east. This
leaves the forecast area between these two features. The
influence from the approaching trough will continue to cause
uplift through Saturday. Models hint at a decaying MCV dropping
south into the northern portion of the CWA overnight from the NW.
This will increase rain chances early morning Saturday. As the
area begins to heat up tomorrow, diurnal thunderstorms and showers
will increase in coverage again throughout the CWA, similar to
what we have seen today. Given precipitable water content expected
to be near or over 2 inches, locally heavy rainfall and
potentially localized flash flooding is possible. Overnight
tonight, low temperatures will be in the mid to lower 70s and
highs on Saturday will top off in the mid to upper 80s. /AJ/

Sunday through Next Week...

Troughing across the Mid and Deep south will remain dominant
throughout the long-term period. A cold front associated with
this trough will help increase any diurnal storm potential and
rain chances this weekend and through the early part of next week.
Showalters indicate some negative values Sunday and Monday so its
safe to say any storms forming out ahead of the boundary could
have some embedded lightning and thunder in them and a few may
even become briefly strong. Shear values along with other key
components for severe weather are under threshold numbers so any
severe potential at this time is low. Rain chances and better
coverage will increase each day through the period until the
trough begins to slide east sometime next Thursday.

Temperatures this weekend will be in 80s for most places. By the
time Monday rolls around and the previous mentioned front begins
to sag south, temperatures will be a few degrees cooler(mid 80s)
especially with the better rain coverage expected. Clouds will
help limit any temps reaching into the 90s. However by the end of
the forecast period temps will begin to climb back into the upper
80s to near at at 90 degrees for some areas across the west./JNE/

&&

.AVIATION...
18Z TAF discussion:
MVFR conditions are present at GWO due to RA and low ceilings.
Otherwise, other sites are maintaining VFR. Showers and
thunderstorms are developing throughout the area and could cause
all sites to undergo MVFR and IFR conditions at some point today
as TS and RA chances will begin dissipate after 00Z. MVFR
conditions may be present for GLH and GWO after 09Z Saturday
morning due to a decaying convective system from the NW. PIB and
HBG should expect IFR conditions after 08Z tomorrow due to low
stratus and patchy fog. /AJ/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       72  88  72  87 /  28  79  40  80
Meridian      71  88  71  86 /  30  72  35  79
Vicksburg     74  88  73  89 /  29  66  41  74
Hattiesburg   72  88  72  87 /  17  68  15  78
Natchez       72  88  72  88 /  30  54  25  74
Greenville    72  86  72  88 /  57  81  62  70
Greenwood     72  86  71  88 /  53  86  64  77

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

JNE/AJ
Hazardous weather outlook, Jul 16, 2:22 PM CDT, 1 hour 23 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
222 PM CDT Fri Jul 16 2021

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
171930-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
222 PM CDT Fri Jul 16 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Saturday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Thursday.

33

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

In the hours before

Special weather statement, Jul 16, 3:02 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Jackson MS
302 PM CDT Fri Jul 16 2021

MSZ030-031-162045-
Lowndes MS-Clay MS-
302 PM CDT Fri Jul 16 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CLAY AND NORTH
CENTRAL LOWNDES COUNTIES UNTIL 345 PM CDT...

At 302 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Prairie to near West Point to near
Bent Oak. Movement was northeast at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Strong thunderstorms will be near...
  Waverly around 315 PM CDT.
  Columbus AFB around 330 PM CDT.
  Kolola Springs around 335 PM CDT.
  Columbus around 340 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3353 8854 3368 8858 3368 8850 3367 8849
      3367 8850 3366 8852 3365 8851 3366 8850
      3366 8846 3368 8843 3367 8842 3369 8839
      3368 8837 3357 8836
TIME...MOT...LOC 2002Z 247DEG 17KT 3377 8860 3360 8858 3345 8860

TW
Special weather statement, Jul 16, 3:22 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Jackson MS
322 PM CDT Fri Jul 16 2021

MSZ031-033-039-162100-
Lowndes MS-Oktibbeha MS-Noxubee MS-
322 PM CDT Fri Jul 16 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NOXUBEE...
SOUTHEASTERN OKTIBBEHA AND SOUTHWESTERN LOWNDES COUNTIES UNTIL 400 PM
CDT...

At 322 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Sessums to Prairie Point. Movement
was northeast at 15 mph.

Winds in excess of 40 mph will be possible with these storms.

Strong thunderstorms will be near...
  Bent Oak around 335 PM CDT.
  Deerbrook around 340 PM CDT.
  Bigbee Valley around 355 PM CDT.

Other locations impacted by these storms include Artesia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3310 8847 3333 8874 3351 8862 3351 8859
      3330 8830 3327 8831
TIME...MOT...LOC 2022Z 202DEG 15KT 3342 8867 3313 8840

TW
Special weather statement, Jul 16, 3:25 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Jackson MS
325 PM CDT Fri Jul 16 2021

MSZ048-162100-
Hinds MS-
325 PM CDT Fri Jul 16 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HINDS COUNTY UNTIL 400
PM CDT...

At 325 PM CDT, Meteorologists were tracking a strong thunderstorm
over Raymond, or 7 miles southwest of Clinton, moving northeast at 15
mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Jackson and Bolton around 335 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3216 9042 3230 9056 3240 9042 3227 9027
TIME...MOT...LOC 2025Z 224DEG 14KT 3228 9044

TW
Special weather statement, Jul 16, 3:38 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Jackson MS
338 PM CDT Fri Jul 16 2021

LAZ025-MSZ053-059-061-162130-
Tensas LA-Jefferson MS-Franklin MS-Claiborne MS-
338 PM CDT Fri Jul 16 2021

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL TENSAS PARISH...
SOUTHWESTERN CLAIBORNE...CENTRAL JEFFERSON AND CENTRAL FRANKLIN
COUNTIES UNTIL 430 PM CDT...

At 338 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Newellton to Mcnair to 9 miles
northeast of Gloster. Movement was east at 15 mph.

Winds in excess of 40 mph will be possible with these storms.

Strong thunderstorms will be near...
  Port Gibson around 410 PM CDT.
  New Hope around 415 PM CDT.

Other locations impacted by these storms include Roxie and Meadville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3208 9127 3211 9105 3210 9099 3167 9084
      3135 9077 3135 9098 3134 9099 3135 9102
      3134 9104
TIME...MOT...LOC 2038Z 259DEG 14KT 3204 9116 3164 9102 3131 9094

TW
Special weather statement, Jul 16, 3:43 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Jackson MS
343 PM CDT Fri Jul 16 2021

MSZ031-162130-
Lowndes MS-
343 PM CDT Fri Jul 16 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LOWNDES COUNTY
UNTIL 430 PM CDT...

At 343 PM CDT, Meteorologists were tracking a strong thunderstorm
near Bent Oak, or 9 miles south of Columbus, moving northeast at 20
mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Columbus around 410 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3353 8828 3329 8831 3329 8834 3344 8856
      3353 8848 3352 8848 3353 8847 3354 8848
      3361 8841 3353 8827
TIME...MOT...LOC 2043Z 219DEG 19KT 3338 8846

TW
Special weather statement, Jul 16, 3:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
345 PM CDT Fri Jul 16 2021

MSZ048-049-054-055-162115-
Copiah MS-Hinds MS-Rankin MS-Simpson MS-
345 PM CDT Fri Jul 16 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RANKIN...
NORTHWESTERN SIMPSON...SOUTHEASTERN HINDS AND NORTHEASTERN COPIAH
COUNTIES UNTIL 415 PM CDT...

At 345 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Byram to near Whites to near
Hopewell. Movement was east at 15 mph.

Winds in excess of 40 mph will be possible with these storms.

Strong thunderstorms will be near...
  Jackson and Whites around 350 PM CDT.
  Union around 405 PM CDT.
  Harrisville around 410 PM CDT.

Other locations impacted by these storms include Georgetown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3227 9027 3213 9011 3188 9006 3184 9026
      3207 9031 3218 9040
TIME...MOT...LOC 2045Z 256DEG 14KT 3221 9035 3211 9023 3189 9018

TW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 11:19 AM CDTSevere Thunderstorm WarningJANRankin, Simpson, Smith32 min
Jul 16, 11:27 AM CDTSpecial Weather StatementJANScott48 min
Jul 16, 1:30 PM CDTSpecial Weather StatementJANSmith45 min
Jul 16, 1:58 PM CDTSpecial Weather StatementJANClay32 min
Jul 16, 2:22 PM CDTSpecial Weather StatementJANLeflore53 min
Jul 16, 2:27 PM CDTSpecial Weather StatementJANLowndes33 min
Jul 16, 2:34 PM CDTSpecial Weather StatementJANHinds26 min
Jul 16, 2:37 PM CDTSevere Thunderstorm WarningJANClay, Lowndes, Oktibbeha38 min
Jul 16, 2:43 PM CDTSpecial Weather StatementJANYazoo32 min
Jul 16, 2:46 PM CDTSpecial Weather StatementJANClay14 min
Jul 16, 2:54 PM CDTSpecial Weather StatementJANHinds36 min
Jul 16, 2:58 PM CDTSpecial Weather StatementJANHinds32 min
Jul 16, 3:02 PM CDTSpecial Weather StatementJANLowndes43 min
Jul 16, 3:22 PM CDTSpecial Weather StatementJANLowndes38 min
Jul 16, 3:25 PM CDTSpecial Weather StatementJANHinds35 min
Jul 16, 3:38 PM CDTSpecial Weather StatementJANFranklin, Jefferson52 min
Jul 16, 3:43 PM CDTSpecial Weather StatementJANLowndes47 min
Jul 16, 3:46 PM CDTSpecial Weather StatementJANNoxubee29 min
Jul 16, 3:58 PM CDTSpecial Weather StatementJANClaiborne47 min
Jul 16, 4:00 PM CDTSpecial Weather StatementJANLincoln45 min
Jul 16, 4:12 PM CDTSpecial Weather StatementJANRankin33 min
Jul 16, 4:14 PM CDTSpecial Weather StatementJANLowndes31 min
Jul 16, 4:20 PM CDTFlash Flood WarningJANHinds, Madison, Rankin2 hr
Jul 16, 4:32 PM CDTSpecial Weather StatementJANCopiah28 min
Jul 16, 2:15 PM CDTSpecial Weather StatementJANWest Carroll45 min
Jul 16, 2:20 PM CDTSpecial Weather StatementJANCatahoula25 min
Jul 16, 3:00 PM CDTSpecial Weather StatementJANEast Carroll30 min
Jul 16, 4:49 PM CDTSpecial Weather StatementJANChicot41 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.